Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 434, NWS North Platte, NE

August 23, 2007Arthur County, Garden County, Grant County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2007, 12:22 AM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 12:22 AM MDT (06:22 UTC)
Expired
Aug 23, 2007, 1:00 AM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Arthur County, NE, Garden County, NE, Grant County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 1:00 AM MDTTSTM WND DMG11 N Arthur, NETOPS OF LARGE TREES,AT LEAST 1 FOOT DIAMETER, BROKEN OFF AND PASTURE FENCE TORE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 230623
SVRLBF
NEC005-069-075-230700-
/O.NEW.KLBF.SV.W.0434.070823T0622Z-070823T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1222 AM MDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ARTHUR...
  GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 100 AM MDT

* AT 1218 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HYANNIS TO 9 MILES WEST OF JENSEN LAKE TO 20 MILES SOUTHWEST
  OF HAYTHORN LAKE...OR ALONG A LINE EXTENDING FROM 30 MILES NORTH OF
  ARTHUR TO 18 MILES NORTHWEST OF ARTHUR TO 13 MILES EAST OF
  OSHKOSH...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PRATT LAKE AND JENSEN LAKE BY 1235 AM MDT...
  SPRING VALLEY LAKE BY 1240 AM MDT...
  HAYTHORN LAKE BY 1250 AM MDT...
  GREEN LAKE...SAND PUDDIN LAKE AND ARTHUR BY 1255 AM MDT...
  THREE MILE LAKE BY 100 AM MDT...

LAT...LON 4204 10148 4142 10144 4140 10201 4202 10193
TIME...MOT...LOC 0622Z 271DEG 27KT 4200 10165 4170 10195
          4141 10206

$$

BUTTLER
3 follow-up statements
000 
WWUS53 KLBF 230634
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
133 AM CDT THU AUG 23 2007

NEC069-230643-
/O.CAN.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
GARDEN NE-
1233 AM MDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL GARDEN
COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED EAST OF GARDEN 
COUNTY. 

HEAVY RAIN AND GUSTY WINDS TO 40 MPH WILL CONTINUE OVER THE NEXT 
COUPLE OF HOURS. 

LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0633Z 275DEG 41KT 4199 10153 4164 10161
          4142 10168

$$

NEC005-075-230700-
/O.CON.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
ARTHUR NE-GRANT NE-
1233 AM MDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR GRANT AND ARTHUR COUNTIES...

AT 1228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF PRATT LAKE TO HIGHWAY 61 MILE MARKER
130 TO 7 MILES SOUTH OF HIGHWAY 61 MILE MARKER 120...OR ALONG A LINE
EXTENDING FROM 29 MILES WEST OF MULLEN TO ARTHUR TO 11 MILES SOUTH OF
ARTHUR...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  THREE MILE LAKE BY 1240 AM MDT...

LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0633Z 275DEG 41KT 4199 10153 4164 10161
          4142 10168

$$

BUTTLER
000 
WWUS53 KLBF 230641
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 AM CDT THU AUG 23 2007

NEC005-075-230700-
/O.CON.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
ARTHUR NE-GRANT NE-
1241 AM MDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR GRANT AND ARTHUR COUNTIES...

AT 1238 AM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF PRATT LAKE
TO THREE MILE LAKE TO 11 MILES SOUTHEAST OF HIGHWAY 61 MILE MARKER
120...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF MULLEN TO 12
MILES NORTHEAST OF ARTHUR TO 13 MILES SOUTHEAST OF ARTHUR...MOVING
EAST AT 45 MPH.

LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0641Z 275DEG 41KT 4198 10140 4164 10143
          4141 10151

$$

BUTTLER
000 
WWUS53 KLBF 230656
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 AM CDT THU AUG 23 2007

NEC005-075-230705-
/O.EXP.KLBF.SV.W.0434.000000T0000Z-070823T0700Z/
ARTHUR NE-GRANT NE-
1255 AM MDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND ARTHUR COUNTIES
EXPIRES AT 100 AM MDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING...HAD MOVED EAST 
OF GRANT AND ARTHUR COUNTIES AND NO LONGER POSED A SEVERE THREAT. 

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4202 10193 4204 10148 4142 10144 4141 10198
TIME...MOT...LOC 0655Z 275DEG 41KT 4196 10118 4162 10122
          4139 10130

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:15 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 22, 7:15 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT WED AUG 22 2007

.WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND
WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE
REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE
PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL
MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER
SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE
STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE
OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT
REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH
NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES
CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE
WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND
NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION
UP THERE.

&&

.PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 343 PM CDT WED AUG 22 2007

.SYNOPSIS...
SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH
HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS
THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP
AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO
OUR SOUTH ATTM.

&&

.DISCUSSION...
FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN
THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH
BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR
SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT.
COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE
NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST.

MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET
GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT
ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY
NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND
PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL
TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE
WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY
WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS
MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS
THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO
NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN
POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS.

&&

.AVIATION...
AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS
INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS
AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND
KVTN.
&&

.HYDROLOGY...
HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH
ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH
AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS
WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071.

&&

KAR/DP/CLB
Hazardous weather outlook, Aug 22, 8:16 PM MDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT WED AUG 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-232115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL
OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE
NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS
POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO
STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE
WEATHER THREATS.

A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR
FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A
SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE
FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN
CONCERN.

A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST
KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE
EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS
KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:00 PM MDTSevere Thunderstorm WarningLBFChase33 min
Aug 22, 9:46 PM MDTSevere Thunderstorm WarningLBFSheridan59 min
Aug 22, 10:42 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan63 min
Aug 22, 11:53 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Thomas43 min
Aug 23, 12:38 AM MDTSevere Thunderstorm WarningLBFKeith39 min
Aug 23, 12:46 AM MDTSevere Thunderstorm WarningLBFHooker, McPherson44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.